Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Had diarrhoea. Having abdominal pain, back pain and severe constipation. Ct scan done. Should I use stool softener?

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 140 Questions
I had diarrhea 3 days ago. At the end of the diarrhea, I had watery but there was black bits of caked like stool. I have abdominal pain, back pain and severe constipation now. I had a CT scan yesterday. The doctor said my upper olon was gross looking. His ideas are colitis, ulcerative colitis, parasitic, viral or bacterial. I need to do a stool sample but can't go to the bathroom. Should I use a stool softener. Also, I had what I think was a violent attack of food poisoning 3 weeks ago. Also, what do you think this is?
Posted Mon, 27 Aug 2012 in Digestion and Bowels
Answered by Dr. Dinesh Kumar Singal 16 hours later

Thanks for contacting Healthcare Magic.

It is possible that this episode may also be a consequence of food poisoning episode you had three weeks back. Food poisoning is usually due to bacterial, viral or parasitic infections due to contaminated food. This may lead onto a persistent infection that may not have completely recovered.

You can certainly take stool softener if you have constipation.

It is very unlikely to be ulcerative colitis, as this usually presents with blood in stools.

If you have any further query you are free to ask again.

Best wishes,

Dr Dinesh Singal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor